| Model Number |
PVS25 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Stroke/CVA (1770)
| Date of Event |
10/28/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The manufacturer was informed of the following event through mantra study.The patient went under aortic valve replacement on (b)(6) 2022 due to degeneration and perceval sutureless aortic heart valve pvs25 was implanted in the patient through median sternotomy.The concomitant procedure was cabg.Reportedly, patient had moderate stroke with hemisindrom and epilepsy on (b)(6) 2022.Based on the information received, action taken was adding medications as well as performing diagnostic examinations and/or tests.Patient was nyha class iii.
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve and nitinol stent, model #icv1210, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve and its component satisfied all material, visual, and performance standards required for a model #icv1210 perceval heart valve at the time of manufacture and release.Device remained implanted.
Event or Problem Description
The manufacturer was informed of the following event through mantra study.The patient went under aortic valve replacement on (b)(6) 2022 due to degeneration and perceval sutureless aortic heart valve pvs25 was implanted in the patient through median sternotomy.The concomitant procedure was cabg.Reportedly, patient had moderate stroke with hemosiderin and epilepsy on (b)(6) 2022.Based on the information received, action taken was adding medications as well as performing diagnostic examinations and/or tests.Patient was nyha class iii.Patient has a history of hypertension, diabetes mellitus, dyslipidemia, and tobacco use.Based on the information available, examination was performed on the patient.Reportedly, soft cortical-subcortical blurring in the right pericentral area, possibly of a recent ischemic nature was seen.Reportedly, it was not possible to exclude changes of a peri-postcritical nature.Regular amplitude of the ventricular system with increased amplitude of the peripheral csf spaces were noted.No further information is available at this time.
Additional Manufacturer Narrative
Since the device remained implanted in the patient and there is no induction of device being explanted, further investigation on the actual device cannot be performed.Based on the information available, it is not possible to establish a definitive root cause of the reported event.However, from the document review performed, no manufacturing deficiencies were identified.It is possible that patient clinical history and risk factors (i.E., hypertension, diabetes mellitus, dyslipidemia, tobacco history) has contributed to the reported event.Ultimately, since the device was not returned to the manufacturer for further investigation, this cannot be confirmed.Should any further information be received in the future, a follow up report will be provided.